Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2007, 4:06 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 4:06 PM MDT (22:06 UTC)
- Expired
- Jun 21, 2007, 4:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 79 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 3742 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 212208 SVRCYS NEC007-WYC015-021-212230- /O.NEW.KCYS.SV.W.0045.070621T2206Z-070621T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... EXTREME NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 430 PM MDT * AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN BANNER COUNTY...OR ABOUT 26 MILES SOUTHWEST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4160 10418 4148 10411 4158 10384 4170 10403 $$ CARPENTER
2 follow-up statements
000
WWUS55 KCYS 212222
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT THU JUN 21 2007
WYC021-212229-
/O.CAN.KCYS.SV.W.0045.000000T0000Z-070621T2230Z/
LARAMIE WY-
419 PM MDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR LARAMIE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING FOR EXTREME
NORTHEASTERN LARAMIE COUNTY HAS MOVED NORTHEAST OUT OF THE COUNTY.
THEREFORE THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE
COUNTY HAS BEEN CANCELLED.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4156 10405 4157 10407 4157 10414 4160 10416
4169 10404 4169 10400 4160 10385 4158 10385
4151 10405
$$
NEC007-WYC015-212230-
/O.CON.KCYS.SV.W.0045.000000T0000Z-070621T2230Z/
BANNER NE-GOSHEN WY-
419 PM MDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN GOSHEN AND NORTHWESTERN BANNER COUNTIES...
AT 417 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL CONTINUED TO MOVE NORTHEAST AT 30 MPH OVER NORTHWESTERN
BANNER COUNTY AND EXTREME SOUTHEASTERN GOSHEN COUNTY. THIS STORM IS
LOCATED ABOUT 21 MILES SOUTHWEST OF SCOTTSBLUFF.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4156 10405 4157 10407 4157 10414 4160 10416
4169 10404 4169 10400 4160 10385 4158 10385
4151 10405
$$000
WWUS55 KCYS 212231
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT THU JUN 21 2007
NEC007-WYC015-212240-
/O.EXP.KCYS.SV.W.0045.000000T0000Z-070621T2230Z/
BANNER NE-GOSHEN WY-
430 PM MDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN AND
NORTHWESTERN BANNER COUNTIES EXPIRED AT 430 PM MDT...
THE THUNDERSTORM HAS DECREASED IN INTENSITY AND THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4156 10405 4157 10407 4157 10414 4160 10416
4169 10404 4169 10400 4160 10385 4158 10385
4151 10405
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:15 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 21, 2:15 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT THU JUN 21 2007 .SHORT TERM...THE SURFACE BOUNDARY HAS MOVED THROUGH ALL BUT CARBON COUNTY AS OF 2030Z. CURRENT SHALLOW INVERSION BEHIND THE FRONT HAS AT LEAST TEMPORARILY CAPPED THE AREA WITH THE FOCUS OF DEEPER CONVECTION BEING THE FRONTAL BOUNDARY NOW FROM NORTHEAST COLORADO TO CENTRAL NEBRASKA. THE SHORTWAVE TROUGH WAS LOCATED FROM WESTERN SOUTH DAKOTA TO SOUTHEAST WYOMING AT 20Z AND WILL MOVE ACROSS THE REST OF THE CWA BY 05Z. SOME SHOWERS AND THUNDERSTORMS WERE ALONG THAT FEATURE AND WILL MOVE EAST THROUGH THE EVENING. FOR THE WEST PART THE CWA...MOST OF THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 50 MPH DUE TO THE DRY BOUNDARY LAYER. FURTHER EAST...THE LOW LEVEL MOISTURE IS PRESENT...WITH DEW POINTS IN THE 60S AT KCDR AND KAIA. HOWEVER...AS STATED BEFORE THE AIR MASS IS CAPPED WITH THE CURRENT CIN VALUES OF UP TO 400 J/KG. DOUBTFUL IF THE CAP WILL BE BROKEN LATER THIS AFTERNOON OR EVENING...BUT WILL HAVE TO BE WATCHED AS LOTS OF POTENTIAL ENERGY IS AVAILABLE AND THE CAP IS SLOWLY WEAKENING. LATEST SPC OUTLOOK THROUGH THE EVENING HAS MOVED FURTHER WEST AND INTO AREAS TO THE EAST OF THE LARAMIE RANGE. FOG AND LOWER CLOUDS ARE POSSIBLE LATER TONIGHT AND EARLY FRIDAY MORNING IN THE NORTHEAST PART OF THE CWA...WHERE THE BOUNDARY LAYER MOISTURE WILL REMAIN THE HIGHEST. FRIDAY WILL BE ANOTHER VERY WARM DAY...WITH MOST OF THE THUNDERSTORM ACTIVITY OVER THE SOUTHEAST WYOMING PLAINS. MUCH OF THE PANHANDLE WILL HAVE ANOTHER CAP TO BREAK. .LONG TERM...SAT THRU THU...STRONG UPPER RIDGE STILL FORECAST TO BUILD INTO THE REGION SAT THRU SUN...WITH SW-NE AXIS SHIFTG JUST E OF AREA BY SUN NGT. HOT AND MAINLY DRY WEATHER ON THE WEEKEND...WITH SOME CONCERNS FOR FIRE WX AS FUELS CONTINUE TO DRY OUT. MAIN CHANGE SINCE WORKING YDA IS THE PASSAGE OF THE PAC NW UPPER TROF AND ITS COLD FRONT ON MON NIGHT INTO TUE. GFS 06Z AND NOW THE 12Z RUNS ARE LIFTING THE UPPER TROF NEWD MUCH FURTHER N...WITH THE COLD FRONT JUST WEAKLY MOVING INTO THE AREA FOR NOT MUCH COOLING. BETTER CHC OF TSTMS WILL BE MAINLY ON TUE NOW. LATER DAYS DOMINATED BY THE PERSISTENT UPPER RIDGE WHICH REBUILDS BACK INTO THE REGION. CONTD HOT WED AND THU WITH A FEW LATE DAY TSTMS PSBL. && .AVIATION...A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THIS EVENING. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THE THUNDERSTORMS. AT LEAST MVFR CEILINGS AND VISIBILITIES IN FOG WILL BE POSSIBLE AFTER 08Z IN THE NORTHERN NEBRASKA PANHANDLE AND OVER THE KLSK. THE CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR BY 15Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jun 21, 11:37 AM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1137 AM MDT THU JUN 21 2007 NEZ001>003-019>021-054-055-WYZ059>070-221130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1137 AM MDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY MID AFTERNOON AND CONTINUE THROUGH THE EVENING. THE STORMS WILL BE FORMED AS AN UPPER AIR DISTURBANCE MOVES OVER THE REGION AT THE SAME TIME A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH FROM THE NORTHERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. THE FRONT WILL MOVE TO NEAR THE LARAMIE RANGE BY EARLY THIS EVENING. ALONG AND BEHIND THE FRONT THE ATMOSPHERE WILL BE MOIST AND UNSTABLE. SOME OF THE STORMS WILL BECOME SEVERE OVER MAINLY THE WESTERN NEBRASKA PANHANDLE BY 4 PM...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN WEATHER ELEMENTS. ALL OF THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 30 MPH. FIRE DANGER CONCERNS WILL BE INCREASING OVER ALBANY AND CARBON COUNTIES. VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND SOME BREEZINESS IN THE AFTERNOON TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY AND AGAIN MONDAY THROUGH WEDNESDAY. FIRE DANGER CONCERNS DUE TO HOT TEMPERATURES...LOW HUMIDITIES AND SOME BREEZINESS WILL CONTINUE IN THE AFTERNOON AND EARLY EVENING HOURS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH THE EVENING OVER THE WESTERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 28 min |
| Jun 21, 5:13 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jun 21, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 44 min |
| Jun 21, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 29 min |
| Jun 21, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.